Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 15, NWS Lubbock, TX

September 27, 202024 counties in Texas

NWS Lubbock, TX issued this wind advisory at Sep 27, 2020, 1:11 PM CDT for 24 counties in Texas. It took effect at Sep 27, 2020, 6:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2020, 1:11 PM CDT (18:11 UTC)
In effect from
Sep 27, 2020, 6:00 PM CDT
Expired
Sep 28, 2020, 1:00 AM CDT
In force
7 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2020-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2020-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3958 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

843 
WWUS74 KLUB 271811
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
111 PM CDT Sun Sep 27 2020

TXZ021>044-272300-
/O.NEW.KLUB.WI.Y.0015.200927T2300Z-200928T0600Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
111 PM CDT Sun Sep 27 2020

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT
MONDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...The South Plains, Rolling Plains, and extreme southern
  Texas Panhandle.

* WHEN...From 6 PM this evening to 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
809 
WWUS74 KLUB 272101
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
401 PM CDT Sun Sep 27 2020

TXZ021>044-280600-
/O.CON.KLUB.WI.Y.0015.200927T2300Z-200928T0600Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
401 PM CDT Sun Sep 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...The South Plains, Rolling Plains, and extreme southern 
  Texas Panhandle.

* WHEN...From 6 PM this evening to 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Sep 27, 12:20 PM CDT, 51 minutes earlier.

Area forecast discussion, Sep 27, 12:20 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1220 PM CDT Sun Sep 27 2020

.AVIATION...
Although winds have already shifted to the north behind a cold
front this morning, even stronger winds are expected this evening
from about 00Z through 07Z. Light visby restrictions will be
possible at KLBB and KPVW due to expected blowing dust.
Additionally, brief MVFR CIGS will be possible with greatest
chances at KCDS as the colder air filters into the region.

&&

PREV DISCUSSION... /issued 240 AM CDT Sun Sep 27 2020/

SHORT TERM...
A much needed cold front continues its trek south, as of 3AM
entering the northern portions of the Texas Panhandle, and will
eventually pass south through the South Plains and Rolling Plains
toward the I20 corridor by late this morning. The winds behind the
front will gradually increase out of the north by mid-afternoon
peaking around 20kts sustained, with gusts up to 35kts. There will
be increased cloudiness to the east, but otherwise the front will be
dry. High temperatures will depend on the speed of the cold front
but consensus seems to have the initial surface trough through our
forecast area by late morning. Left the NBM values as is, but
temperatures in the South Plains especially, may have to be cooled
slightly if the northerly winds arrive by 18z, which has consensus
in current short term guidance. Overnight lows don't bottom out
behind the front with moderate north winds remaining elevated
through the night.

LONG TERM...
The upper pattern Monday through Saturday will see a persistent
western CONUS ridge and eastern CONUS trough with NW to N flow
over the southern High Plains. Subtle shifts in the pattern will
bring about small changes in 1000-500mb thickness values while
changes in surface wind direction will further add to changes in
forecast temperatures through the week. The coolest day of the
week still looks to be Monday behind what should be the strongest
cold front in the period while Wednesday will be the warmest when
highest thicknesses and greatest downslope component are to occur.
A weaker cold front Thursday will knock temperatures back to
seasonal average Thursday through Saturday. Meanwhile, the pattern
will be a dry one with precip chances remaining near zero.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01
Hazardous weather outlook, Sep 27, 3:05 AM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
305 AM CDT Sun Sep 27 2020

TXZ021>044-280815-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
305 AM CDT Sun Sep 27 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.